Connect with others who understand.

sign up log in
About MyFibroTeam

Connect with others who understand.

sign up log in
About MyFibroTeam
Real members of MyFibroTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

What Is Your Opinion About Stopping Lyrica ( Slowly Of Course)?

What Is Your Opinion About Stopping Lyrica ( Slowly Of Course)?

I went to the pain specialist today. My weight is up yet again. This is the heaviest I’ve been ever. It makes me depressed. I have been on Lyrica (Pregabalin) for more than 15 years. The weight has increased all these years. We have been changing our diet before I even went to the doctor. Exercise is difficult. But I will try again or maybe find some chair exercises to do. I still have PT exercises I could do. So I just need to make a plan. What I need from you is your opinion about the Lread more

A MyFibroTeam Member said:

@A MyFibroTeam Member You need to research your medication that they give you to find out for yourself and educate YOURSELF! It is so important that is what I tell the ladies in my group. What you also need to be aware what doesn't affect me may affect YOU! You also need to ask lots of questions even if they don't like that you ask for them (doctor). I take online classes that only cost up to 25.00 some start at 4.00 on chronic pain/fibromyalgia. Facebook does a lot of free classes on Chronic pain/ Fibromyalgia lots of women don't use or take advantage of these opportunities at all. I DO!!! That goes for all the other women on here...it all comes down to you! I have a group on fibromyalgia I put all this information up and it like it don't matter at all. But it should matter! Because its about YOU! I hope this helps you!!!

posted 6 months ago
A MyFibroTeam Member said:

Savella made me suicidal. It made me want to get in my car and drive into a tree, and then it wanted me to jump out of a huge glass window which would have killed me as well. Somehow I had the wherewithall to look up the side effects. I had every side effect. I called the dr. They told me to go to the hospital. They kept me there for 24 hours. I thought they had something to counteract the Savella. No, they were just watching me and then told me to go home and not to take it, Lyrica, which I had already been on before they switched me to Savella, and then they tried Cymbalta which had the same side effects. They then told me I cannot take SSRI class medications. They bad part was each drug put on 20 pounds for a total of 60 pounds. I am way past menopause. I told my husband we looked like I was having a baby, but when???? I still look like I am 9 months pregnant as it is all right in my belly, but my arms and legs are thin. It makes me depressed. I have Hashimotos and I am on thyroid medication. I am type 2 diabetic and so is my husband for which we are on medication. We are to eat no more than 60 carbs for each of 3 meals and no more than 30 carbs for a snack in the early evening. My husband does not gain weight but does not have a thyroid problem. I stay strict to my diet but slowly keep adding weight. My doctor says all my other numbers are good. I am not used to carrying the extra 60 some pounds. My normal weight was always around 142 pounds all my adult life. I am very frustrated. My doctor is not. She checks everything and is very pleased with my numbers for everything and says as long as they are that good, she is not worried about my weight. My grandmother on my dad's side weighed over 800 pounds when they last could weigh her back in the day. My siblings are all very heavy. I was never heavy or gained any weight until the SSRI medications and even though I was only on each one two weeks while they were trying to see what worked, the weight did not come back off even though I had severe diarrhea with each medication. I am on Gabapentin and it helps me a lot. Hugs and prayers to all as it is hard with having so many autoimmune diseases.

posted 6 months ago
A MyFibroTeam Member said:

I used Lyrica for about 5 years it helped but this is when there was no generic and I couldn't afford the out of pocket costs with my insurance. I then switched to Gabapentin and have been on it for years. Both helped my nerve pain and I used to think Lyrica did not help that much but when I tapered off it before starting the Gabapentin I really could tell a difference in my pain levels. I found the Lyrica caused more swelling than Gabapentin.
Nether one seemed to cause significant gain for me but Zoloft sure did. Any of these you need to taper off of very slowly because if you don't you will get brain zaps and other possible withdrawal type symptoms.

posted 7 months ago
A MyFibroTeam Member said:

@A MyFibroTeam Member When I first was diagnosed with Fibromyalgia like 2007 they put me on Savella. It made very suicidal I myself wouldn't try that medication again in my life. It was the worst experience I ever had with medication there were two other medication that they put me on that made me suicidal besides that made me feel the same. That is when they red flagged on my records for these medications...So three of the medications they suggest for fibro were awful experience for myself!!! I know not everyone reacts the same to medication but I know they for some they don't work well for them at all.

edited, originally posted 6 months ago
A MyFibroTeam Member said:

Personally, I'm glad to be off Lyrica. I know it helps some people a great deal, so I'm not discounting that. For me, it mainly made me feel incredibly spaced out, without providing positive effects.
Another gentle exercise option to try might be chair Qigong (gentle movement with energy work, precursor to Tai Chi).
In terms of medication, the best pharmaceutical I've taken for FM is low-dose Naltrexone (an opiate antagonist). Might be worth talking to your GP about. Be well!

posted 7 months ago
Already a Member? Log in